首页>英语角 > 听力 > 美音 > 课 程 > 健康 > 硕士>Safely Stopping Prednisone Therapy
Safely Stopping Prednisone Therapy
Question
What gland in your body makes compound cortisone?
提交
00:00
00:00
播放重放快退快进
Safely Stopping Prednisone Therapy
音量
Hi, I’m Dr. Bob Lahita, Chairman of Medicine at Newark Beth Israel Medical Center in Newark, New Jersey and Professor of Medicine at the University of Medicine and Dentistry of New Jersey. I’m going to talk to you about the use of corticosteroids, better known as cortisone or prednisone.How to take this drug? Well, it’s usually prescribed either intravenously or by mouth. The problem with prednisone going forward is that after about thirty days worth of that drug, you cannot stop it abruptly. The reason for that is that once you take the drug, which is naturally produced in your body, the body stops making it.So, the body has to sort of be trained to reinvest in the drug and resynthesize the drug. The adrenal glands, which make the compound cortisone, have to really start making it again, and to do that, you have to taper this drug very, very slowly.Now, your doctor will give you a tapering schedule on how to lower the dose of prednisone or cortisone. But, suffice it to say, the most important thing that you should understand is do not run out of the pill without having some back up medications available because once you stop it, you can be very sick with something called Addison’s Disease. Addison’s Disease is you’re body lacking cortisone completely, which makes you nauseous; shocky; very, very ill; sweaty; diaphoretic, and that can be life threatening.So, if you’re on prednisone or cortisone be sure to taper the dose and go and listen to your doctor for further instructions. For more about this, you can go to About.com.
视频文本已隐藏,本文本来自网络或网友仅供参考
显示视频文本

Discuss

0 comments
characters remainingSubmit
反馈